# SDR CA110609004

- Difficulty date: June 8, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 16,333 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Arced
- Location: Alternator
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

ACFT WAS UNDERGOING ROUTINE INSPECTION AND WIRING REPAIR AT RT ENGINE ALTERNATOR. DURING WIRING INSPECTION WITH POWER `ON`, SMOKE WAS NOTICED COMING FROM THE AFT ENGINE AREA.   FURTHER INSPECTION REVEALED, THROUGH THE RT ALTERNATOR FILTER CASE INSPECTION HOLE, ARCING WHEN THE MAIN B FEED WIRE TO THE FILTER WAS MOVED.  THE FILTER WAS REPLACED WITH A SERVICEABLE UNIT AND CHECKED SERVICEABLE.  THERE WERE NO PREVIOUS REPORTS TO INDICATE A PROBLEM WITH THE ALTERNATOR NOISE FILTER.
